Hail, Roberts
- When
- April 25, 3:45 PM CST to 3:47 PM CST
- Where
- Roberts County, 9.71 mi NNW of Codman
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.760, -100.840
Severe thunderstorms developed across parts of the eastern Texas Panhandle during the late afternoon and early evening hours producing large hail. No damages or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across parts of the eastern Texas Panhandle during the late afternoon and early evening hours producing large hail. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 25, 2:30 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON APR 25 2011 .DISCUSSION... ISOLATED TSTMS OCCURRING ACROSS SWRN HALF OF FCST AREA IN AREA OF DEEP MSTR FLUX CONVERGENCE. WILL CONTINUE MENTION OF SAME THRU MIDNIGHT. ON TUE...HAVE INCREASED WINDS...WITH WIND ADZY POSSIBLY BEING NEEDED ACROSS WRN TX PNHDL. HAVE ALSO INCREASED TUE AFTN POPS ACROSS ERN AND NERN ZONES...WHERE INSTBY AND LOW-LEVEL CONVERGENCE EXPECTED TO BE HIGHER. FOR TUE EVE...HAVE INCREASED TSTM POPS ACROSS THE NERN 3/4 OF FCST AREA...WHERE DEEP MSTR EXPECTED TO BE ENCOUNTERED BY H7 CLOSED LOW. POPS KEPT FOR TUE LATE NGT...AS LINGERING SHOWERS MAY OCCUR. NO POPS THEREAFTER. ON WED...DRY CONFLUENT NW H5 FLOW COMMENCES. FROPA ON FRI NGT NOT EXPECTED TO HAVE SUFFICIENT MSTR TO WORK WITH. FRI EXPECTED TO BE WARM...WITH MAXIMA AROUND 90 DEG F POSSIBLE DUE TO INCREASING WLY WINDS. 03 COCKRELL && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA. NORTH AND NORTHWEST WINDS COMMENCE TUESDAY EVENING...AND CONTINUE THROUGH WEDNESDAY...BUT SHOULD DIMINISH BEFORE RELATIVE HUMIDITIES FALL. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY ACROSS ALL OF THE FORECAST AREA. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 40 75 39 68 38 / 10 20 20 0 0 BEAVER OK 38 66 40 67 37 / 10 60 40 5 0 BOISE CITY OK 38 66 37 63 34 / 10 20 40 5 0 BORGER TX 45 69 45 70 44 / 10 20 30 0 0 BOYS RANCH TX 40 75 37 70 38 / 10 10 20 0 0 CANYON TX 39 76 38 69 36 / 10 10 10 0 0 CLARENDON TX 44 78 45 69 42 / 10 20 20 0 0 DALHART TX 37 69 34 65 33 / 10 20 20 0 0 GUYMON OK 39 68 41 68 35 / 10 40 40 5 0 HEREFORD TX 39 77 38 68 38 / 10 10 10 0 0 LIPSCOMB TX 38 69 47 67 38 / 10 50 40 5 0 PAMPA TX 42 71 41 65 41 / 10 20 30 0 0 SHAMROCK TX 43 72 47 69 41 / 10 30 30 5 0 WELLINGTON TX 44 79 47 71 43 / 10 20 20 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT MON APR 25 2011 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING. A COUPLE OF STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. CAUTION IS ADVISED ON AREA LAKES THROUGH EARLY THIS EVENING DUE TO BREEZY NORTH WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS PANHANDLE ON TUESDAY. TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 224 PM CDT MON APR 25 2011 TXZ020-252015- COLLINGSWORTH TX- 224 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR COLLINGSWORTH COUNTY. AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOZIER...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT MON APR 25 2011 TXZ020-252045- COLLINGSWORTH TX- 314 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR COLLINGSWORTH COUNTY. AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAMNORWOOD... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT MON APR 25 2011 TXZ013-014-019-252115- CARSON TX-GRAY TX-DONLEY TX- 324 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DONLEY...GRAY AND CARSON COUNTIES. AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF GROOM...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 410 PM CDT MON APR 25 2011 TXZ008-009-252200- ROBERTS TX-HUTCHINSON TX- 410 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HUTCHINSON AND ROBERTS COUNTIES. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT MON APR 25 2011 TXZ014-019-020-252200- GRAY TX-COLLINGSWORTH TX-DONLEY TX- 413 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY... COLLINGSWORTH AND GRAY COUNTIES. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER ALANREED...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT MON APR 25 2011 TXZ012-017-018-252200- POTTER TX-RANDALL TX-ARMSTRONG TX- 421 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ARMSTRONG...RANDALL AND POTTER COUNTIES. AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TIMBERCREEK CANYON...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. JACKSON
The Amarillo radar (KAMA), 98 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
2 hail. Local standard time, as filed.
The local law enforcement officials reported that quarter to half dollar size hail was falling.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304124, 304125.